Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2006, 1:11 AM CDT for Kingman County, Reno County, Kansas. It was in force for 79 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 1:11 AM CDT (06:11 UTC)
- Expired
- Jun 6, 2006, 2:30 AM CDT
- In force
- 79 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:38 AM CDT | TSTM WND GST 60 | Turon, KS | LOST ELECTRICAL POWER IN TURON. |
| Jun 6, 1:40 AM CDT | TSTM WND DMG | Turon, KS | POWER POLES DOWN...GRAIN BIN IN NEIGHBORS BACK YARD AND LOST SHINGLES FROM ROOF. |
| Jun 6, 1:40 AM CDT | TSTM WND GST 65 | Turon, KS | TREE DAMAGE WITH 4 INCH LIMBS DOWN. |
| Jun 6, 1:47 AM CDT | TSTM WND GST 50 | Plevna, KS | POWER OUTAGE IN TOWN OF PLEVNA RENO COUNTY. |
| Jun 6, 2:10 AM CDT | TSTM WND GST 55 | Kingman, KS | SOME SMALL TREE LIMBS DOWN. |
| Jun 6, 2:21 AM CDT | TSTM WND GST 60 | Pretty Prairie, KS | POWER OUTAGE IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 060611 SVRICT KSC095-155-060730- /O.NEW.KICT.SV.W.0151.060606T0611Z-060606T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 111 AM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. RENO COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 230 AM CDT. * AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF TURON...OR 11 MILES NORTH OF PRATT...MOVING EAST AT 50 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ABBYVILLE....ARLINGTON....CLEVELAND....CUNNINGHAM....HUTCHINSON.... KINGMAN....LANGDON....MT VERNON....NASHVILLE....NORWICH.... PARTRIDGE....PENALOSA....PLEVNA....PRETTY PRAIRIE....RAGO....SOUTH HUTCHINSON....SPIVEY....SYLVIA....TURON....ZENDA....HUTCHINSON AIRPORT....YODER....MURDOCK. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... DAMAGING WINDS OF 60 TO 75 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ SCHRECK
5 follow-up statements
000 WWUS53 KICT 060622 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 121 AM CDT TUE JUN 6 2006 KSC095-155-060730- /O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/ RENO KS-KINGMAN KS- 121 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO COUNTIES UNTIL 230 AM CDT... AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF PRESTON...OR 15 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR TURON BY 130 AM CDT. 5 MILES SOUTH OF ARLINGTON BY 150 AM CDT. NEAR PRETTY PRAIRIE BY 200 AM CDT. THE TOWN OF LANGDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ DARMOFAL
000 WWUS53 KICT 060634 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 134 AM CDT TUE JUN 6 2006 KSC095-155-060730- /O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/ RENO KS-KINGMAN KS- 134 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO COUNTIES UNTIL 230 AM CDT... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 70 TO 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYLVIA TO TURON TO 8 MILES SOUTHWEST OF CUNNINGHAM...AND MOVING EAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR ZENDA BY 145 AM CDT. NEAR PARTRIDGE BY 150 AM CDT. NEAR PRETTY PRAIRIE BY 155 AM CDT. NEAR SOUTH HUTCHINSON BY 200 AM CDT. NEAR NORWICH BY 215 AM CDT. THE TOWNS OF LANGDON...PLEVNA...SPIVEY...CLEVELAND...RAGO...MOUNT VERNON...YODER...HUTCHINSON AIRPORT AND MURDOCK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ DARMOFAL
000 WWUS53 KICT 060642 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 141 AM CDT TUE JUN 6 2006 KSC095-155-060730- /O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/ RENO KS-KINGMAN KS- 141 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO COUNTIES UNTIL 230 AM CDT... AT 139 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYLVIA TO PENALOSA TO 8 MILES NORTHWEST OF NASHVILLE...AND MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR NASHVILLE BY 145 AM CDT. NEAR ARLINGTON BY 150 AM CDT. NEAR ZENDA BY 200 AM CDT. NEAR SOUTH HUTCHINSON BY 210 AM CDT. NEAR NORWICH BY 225 AM CDT. THE TOWNS OF LANGDON...PLEVNA...CLEVELAND...SPIVEY...RAGO...MT VERNON...YODER AND MURDOCK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. AT 138 AM...A TRAINED SPOTTER REPORTED 60 MPH WINDS AT TURON IN SOUTHWEST RENO COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ DARMOFAL
000 WWUS53 KICT 060649 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 148 AM CDT TUE JUN 6 2006 KSC095-155-060730- /O.CON.KICT.SV.W.0151.000000T0000Z-060606T0730Z/ RENO KS-KINGMAN KS- 148 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO COUNTIES UNTIL 230 AM CDT... AT 143 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ABBYVILLE TO 5 MILES EAST OF PENALOSA TO 5 MILES NORTH OF NASHVILLE...AND MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR PARTRIDGE BY 155 AM CDT. NEAR NORWICH BY 215 AM CDT. THE TOWNS OF CLEVELAND...SPIVEY...RAGO...MURDOCK...YODER AND MOUNT VERNON ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN TURON WITH SEVERAL LARGE TREE LIMBS DOWNED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ DARMOFAL
000 WWUS53 KICT 060730 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 229 AM CDT TUE JUN 6 2006 KSC095-155-060739- /O.EXP.KICT.SV.W.0151.000000T0000Z-060606T0730Z/ RENO KS-KINGMAN KS- 229 AM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND RENO COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF RENO COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR EASTERN KINGMAN COUNTY UNTIL 245 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED. LAT...LON 3809 9847 3738 9845 3738 9780 3808 9783 $$ ELDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:47 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 11:47 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1147 PM CDT MON JUN 5 2006 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE ON THE EVOLUTION THIS SQUALL LINE MOVING THROUGH CENTRAL KANSAS. LATEST RADAR LOOP IS SHOWING A VERY WELL DEFINED FRONTAL BOUNDARY MOVING THROUGH DODGE CITY. THIS BOUNDARY IS CAUSING SOME ELEVATED STORMS BREAK THE CAP ACROSS WESTERN KANSAS. LAPS ELEVATED CAPES FROM 850MB ACROSS THIS REGION ARE AROUND 1500J/KG. THESE STORMS COULD CONTINUE TO FILL IN TOWARDS THE NORTHEAST INTO CENTRAL KANSAS BY DURING THE NEXT HOUR OR SO. THE MAIN CONCERN WITH THESE STORMS WILL BE WIND POTENTIAL DUE TO GOOD NORTH-NORTHWEST FLOW ABOVE 15KFT AND THE POTENTIAL FOR DRYING IN THE LOW LEVELS BEHIND THE BOUNDARY. THE LOW LEVEL JET IS EXPECTED TO VEER OUT AS THE NIGHT PROGRESSES...SO THE STORMS SHOULD BEGIN TO PROPAGATE MORE SOUTH INTO SOUTH CENTRAL KANSAS DURING THE NIGHT. MEANWHILE...THE STORMS ACROSS CENTRAL KANSAS MAY CONTINUE TO WEAKEN DUE TO MORE STABLE AIR OVER THAT REGION. COX && .PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 5 2006/ UPDATE... THE MAIN CONCERN TONIGHT WILL BE THE STRENGTH OF THE LINE OF STORMS THAT WILL MOVE THROUGH CENTRAL KANSAS LATE THIS EVENING AND THE REMAINDER OF THE AREA LATER TONIGHT. LATEST RADAR IMAGERY FROM GOODLAND AND HASTINGS ARE SHOWING A LINE OF STORMS MOVING SOUTHEAST AROUND 40 MPH. THIS CONVECTION APPEARS TO BE WEAKENING AS IT MOVES INTO A MORE CAPPED ENVIRONMENT...ACCORDING TO THE DODGE CITY AND TOPEKA SOUNDINGS. THE MAIN QUESTION IS HOW THIS COMPLEX OF STORMS WILL EVOLVE AS THE NIGHT PROGRESSES. LATEST GOODLAND VAD WIND PROFILE SHOWING 50KTS AROUND 20KFT WITH GOOD DIRECTIONAL AND SPEED SHEAR. AS THIS COMPLEX OF STORMS CONTINUES TO TRUCK EAST IT SHOULD CONTINUE TO ENCOUNTER A RATHER CAPPED ENVIRONMENT. HOWEVER...THE LOW LEVEL JET IS FEEDING INTO THIS REGION WHICH WILL HELP INCREASE THE INSTABILITY. THIS COMBINED WITH ANY OUTFLOW BOUNDARIES GENERATED FROM THE CURRENT COMPLEX MAY BE SUFFICIENT ENOUGH TO CAUSE MORE STORMS TO REGENERATE OVER CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT. WILL THERE BE ENOUGH LIFT TO BREAK THIS CAP? THAT IS THE BIG QUESTION. IF THESE STORMS DO DEVELOP THEY COULD END UP BEING LARGE HAIL AND DAMAGING WIND PRODUCERS ESPECIALLY DUE TO GOOD CLOUD BEARING SHEAR AROUND 40 TO 50KTS. THE LOW LEVEL JET IS PROGGED TO VEER AS THE NIGHT PROGRESSES WHICH WILL ALLOW FOR THE STORMS TO PROPAGATE MORE TO THE SOUTH. STAY TUNED TO LATER UPDATES. COX && PREV DISCUSSION... /ISSUED 328 PM CDT MON JUN 5 2006/ DISCUSSION... TONIGHT: NOT AT ALL CLEAR HOW THINGS WILL DEVELOP TONIGHT. KEY PLAYERS ARE OUTFLOW BOUNDARY ROUGHLY FROM DDC-KICT AND REMNANTS OF COMPLEX OVER NORTH CENTRAL/NE KS. VARIOUS SHORT RANGE MODELS ALL APPEAR TO BE STRUGGLING...WITH LITTLE FAITH IN ANY OF THE SOLUTIONS. FAVORED AREAS FOR INITIATION WOULD LIKELY BE IN SOUTHWEST NEBRASKA. IN SOUTHWEST KS QUESTION IS CAP STRENGTH...WITH DDC 1800 UTC RADIOSONDE OBSERVATION SUGGESTING CAP MAY HOLD. HOWEVER WITH EAST/WEST BOUNDARY AND UPSLOPE FLOW...NOT SURE INITIATION COULD BE COMPLETELY RULED OUT. ANY STORMS IN SOUTHWEST KS COULD PLAY HAVOC WITH NORTHERN STORM INFLOW. BELIEVE THE KEY WAS WEAK 850MB BOUNDARY EVIDENT ON 1200 UTC RADIOSONDE OBSERVATION ANALYSIS FROM NEAR DDC-OUN. ANTICIPATING THIS TO LIFT A BIT...AND STORMS TO FIRE/TRACK NE OF THIS BOUNDARY...EXTRAPOLATION WOULD PUT AREA FROM LBF-HLC-ICT AS THE MOST LIKELY TRACK OR MAYBE ROUGHLY WESTERN EDGE OF MCS. SHADED GOING PROBABILITY OF PRECIPITATION UP JUST A BIT...BUT GRADIENT LOOKED GOOD. ANTICIPATE INSTABILITY WOULD BE BETWEEN ROUGHLY 1500- 3000 J/KG. GIVEN MODEST 850MB-700MB WINDS AND QUESTIONABLE MOISTURE/INSTABILITY...DOES NOT APPEAR TO BE A SLAM DUNK FOR SIGNIFICANT MCS. HOWEVER...THREAT DOES JUSTIFY CONTINUING THE THREAT LEVEL 3 IN GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILL ADDRESS THIS FURTHER IN LATE AFTERNOON HAZARDOUS WEATHER OUTLOOK UPDATE. TUE-THU: LOT ON TUE DEPENDS ON MCS LOCATION...WITH CONVECTIVE DEBRIS LIKELY HANGING AROUND TUE AM. FRONT MIGHT BE HUNG UP ALONG OK BORDER... ESPECIALLY IN SOUTHEAST KS...BUT THAT IS PRETTY MUCH SPECULATION. EFFECTIVE FRONT WILL LIKELY BE MCS OUTFLOW BOUNDARY. SOME THREAT THAT PROBABILITY OF PRECIPITATION WILL BE NEEDED ON TUE. BEYOND THAT...BUILDING RIDGE SUGGEST TEMPERATURES WILL BE ON A SLOW CLIMB...WITH DIMINISHING CHANCES OF PRECIPITATION. FRI-MON: HARD TO QUANTIFY CONFIDENCE IN FORECAST WITH US ENSEMBLE FORECASTS STILL UNAVAILABLE. HOWEVER BOTH GLOBAL FORECAST SYSTEM MODEL/ EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IN REASONABLE AGREEMENT WITH UPPER RIDGE ANCHORED ACROSS THE CENTRAL US. DISAGREEMENT IS WITH TIMING SHORTWAVE RIPPLES TOPPING RIDGE AND ANY FRONT INCURSION INTO FORECAST AREA. CONFIDENCE IN FRONTAL PASSAGE IS EXTREMELY LOW SO HAVE OPTED TO MAINTAIN DRY FORECAST UNTIL TIMING IS MORE CERTAIN. WILL LIKELY HAVE TO MENTION HEAT INDEX VALUES IN HAZARDOUS WEATHER OUTLOOK WITH VALUES REACHING THE TRIPLE DIGITS. -HOWERTON && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 66 91 / 40 20 5 5 HUTCHINSON 68 90 65 92 / 40 20 5 5 NEWTON 68 89 65 91 / 50 20 5 5 ELDORADO 68 89 65 90 / 50 20 5 5 WINFIELD-KWLD 69 91 66 91 / 40 30 5 5 RUSSELL 66 92 64 93 / 40 10 10 5 GREAT BEND 67 92 65 93 / 40 10 10 5 SALINA 68 90 65 91 / 50 10 5 5 MCPHERSON 68 90 65 92 / 50 10 5 5 COFFEYVILLE 70 89 66 90 / 50 30 5 5 CHANUTE 68 89 64 89 / 50 30 0 5 IOLA 68 89 64 89 / 60 30 0 5 PARSONS-KPPF 69 89 65 90 / 50 30 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 9:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT MON JUN 5 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 948 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS EXPECTED TO PUSH SOUTHEAST INTO CENTRAL AND SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. IF THESE STORMS ARE ABLE TO INCREASE IN INTENSITY THEY COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. STRONG TO SEVERE STORMS ARE POSSIBLE. HOW STRONG THE STORMS ON TUESDAY WILL BE IS DEPENDENT ON THE COVERAGE AND TIMING OF STORMS DURING THE PREDAWN HOURS TUESDAY. SUMMER LIKE TEMPERATURES WILL RETURN TO THE AREA ON SATURDAY. HEAT INDICES MAY BRIEFLY TOP 100 ALONG A CORRIDOR FROM SALINA TO WICHITA TO WELLINGTON. HEAT INDICES MAY BE OVER 100 IN SUMNER COUNTY ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Special weather statement, Jun 5, 11:35 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1135 PM CDT MON JUN 5 2006 KSZ048-060530- ELLSWORTH- 1135 PM CDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH COUNTY... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ELLSWORTH...AND MOVING SOUTHEAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Special weather statement, Jun 6, 12:55 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1255 AM CDT TUE JUN 6 2006 KSZ067-082-060630- KINGMAN-RENO- 1255 AM CDT TUE JUN 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF MACKSVILLE...OR 21 MILES NORTHWEST OF PRATT...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN KINGMAN AND SOUTHERN RENO COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 54 min |
| Jun 6, 2:15 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick, Sumner | 43 min |
| Jun 6, 2:27 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.